Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 3, 2008, 7:19 PM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 7:19 PM CDT (00:19 UTC)
- Expired
- Jun 3, 2008, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
Counties Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:30 PM CDT | HAIL 0.75 | 2 W Trenton, NE | REPORT FROM TRENTON DAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2707 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 040019 SVRGLD NEC087-145-040100- /O.NEW.KGLD.SV.W.0151.080604T0019Z-080604T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 719 PM CDT TUE JUN 3 2008 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... WESTERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 800 PM CDT * AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STRATTON NE...MOVING EAST AT 38 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRENTON AROUND 730 PM CDT... CULBERTSON AROUND 745 PM CDT... MCCOOK AROUND 800 PM CDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 47 AND 96. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 4000 10047 4000 10126 4035 10127 4034 10045 TIME...MOT...LOC 0019Z 268DEG 33KT 4015 10112 $$ FOLTZ
1 follow-up statement
000 WWUS53 KGLD 040038 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 638 PM MDT TUE JUN 3 2008 NEC087-145-040100- /O.CON.KGLD.SV.W.0151.000000T0000Z-080604T0100Z/ HITCHCOCK NE-RED WILLOW NE- 738 PM CDT TUE JUN 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN RED WILLOW AND HITCHCOCK COUNTIES... AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TRENTON...MOVING EAST AT 38 MPH. PEA SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... CULBERTSON AROUND 745 PM CDT... MCCOOK AROUND 800 PM CDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 55 AND 95. LAT...LON 4000 10047 4001 10115 4034 10113 4034 10045 TIME...MOT...LOC 0038Z 268DEG 33KT 4015 10089 $$ FOLTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:45 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 3, 2:45 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 145 PM MDT TUE JUN 3 2008 .DISCUSSION...FORECAST CONCERNS REMAIN ON TEMPERATURES AND PRECIPITATION CHANCES THROUGH THURSDAY NIGHT FOLLOWED BY HOW HOT IT WILL GET OVER THE WEEKEND. TONIGHT-WEDNESDAY...AN UPPER LEVEL VORT MAX WITHIN WEST TO SOUTHWEST FLOW ALOFT AND ENHANCED MID AND UPPER LEVEL WINDS WILL MOVE THROUGH THE SOUTHEAST AND EASTERN PORTIONS OF THE TRI-STATE AREA TONIGHT PROVING LIFT ACROSS THE NORTHWEST 2/3 OF THE AREA. THIS AREA IS ALSO LOCATED IN DEEPER 700-500 MOISTURE THROUGH MIDNIGHT BEFORE LIFTING NORTHEAST AND OUT OF THE AREA AROUND OR SHORTLY AFTER MIDNIGHT. CONVECTION ALREADY DEVELOPING IN TOPOGRAPHICALLY FAVORED AREAS OF THE PALMER/RATON AND CHEYENNE RIDGES LATE THIS AFTERNOON WITH A NORTHEAST MOVEMENT. AM SKEPTICAL IN GOING TOO HIGH IN POPS AS LAST SEVERAL DAYS AREAL COVERAGE OF PRECIP RATHER DISAPPOINTING. HIGHEST CHANCE OF POPS WILL BE ALONG THE KS/NE BORDER. WILL ONCE AGAIN ADD FOG AFTER MIDNIGHT AS TEMP/DP DEPRESSIONS REMAIN LOW. FOR WEDNESDAY AFTERNOON AND EVENING A SURFACE FRONT WILL FOCUS CONVECTIVE INITIATION FROM FLAGLER TO LEOTI PER GFS/NAM SURFACE WINDS AND NAM 700-500 MOISTURE HINTING AT INITIATION AREA. A MODEST VORT MAX EMBEDDED WITHIN SOUTHWEST FLOW ALOFT WILL BE THE PRIMARY INITIATOR. STRONGER JET LEVEL WINDS...FOCUSED MID LEVEL FRONTOGENESIS AND BETTER OVERALL MOISTURE WILL EXIST ACROSS THE NORTHWEST PART OF THE AREA WHERE A BIT HIGHER POPS WILL BE LOCATED. SHOULD SEE SOME TYPE OF MCS BY MIDNIGHT JUST NORTH OF OUR AREA SO WILL FOCUS HIGHEST POPS THROUGH MIDNIGHT ACROSS THE NEBRASKA COUNTIES. FURTHER SOUTH MID LEVEL DRY SLOT WILL QUICKLY DIMINISH AREAL COVERAGE OF STORMS. WILL LOWER POPS SOUTH OF THE INTERSTATE QUITE A BIT FROM EARLIER FORECAST AND KEEP HIGHEST POPS ACROSS THE FAR NORTH/NORTHWEST. POST FRONTAL NORTH TO NORTHEAST WINDS AND SATURATED BOUNDARY LAYER WILL ONCE AGAIN LEAD TO SOME FOG ACROSS THE AREA. TEMPERATURES BEHIND THE FRONT IN THE MID/UPPER 70S WITH LOW/MID 90S ACROSS THE FAR SOUTH. THURSDAY-THURSDAY NIGHT...UPPER LOW CENTERED OVER SOUTHWEST COLORADO AT THE BEGINNING OF THE PERIOD WILL LIFT NORTHEAST INTO SOUTH DAKOTA BY THE END OF THE DAY WHILE THE UPPER TROUGH AXIS PUSHES INTO EASTERN COLORADO. BY MIDNIGHT THE TROUGH AXIS SHOULD BE OVER THE TRI-STATE AREA THEN EAST OF IT BY 12Z FRIDAY MORNING. WILL MAINTAIN A NORTHEAST TO SOUTHWEST ORIENTED POP/WX/QPF AXIS MATCHING UPPER FLOW. LIKELY POPS WILL COVER THE NORTHWEST 1/2 OF THE AREA AND WITH LIMITED INSTABILITY WILL ONLY MENTION ISOLATED THUNDERSTORMS. AFTERNOON TEMPERATURES IN THE 65 TO 70 RANGE ACROSS FAR EASTERN COLORADO WITH NEAR 80 FROM LEOTI TO HILL CITY. FRIDAY...FORECAST AREA IN WEST TO SOUTHWEST FLOW ALOFT AS UPPER LOW SPINS ITS WAY SOUTHEAST INTO THE PACIFIC NORTHWEST. WIDESPREAD SUBSIDENCE AND A LACK OF SUFFICIENT MOISTURE WILL PREVENT PRECIPITATION FROM DEVELOPING. TEMPERATURES WARM INTO THE LOW TO MID 80S. SATURDAY-TUESDAY...GOOD AGREEMENT ON A WARMUP STARTING SATURDAY AS PRIOR WORK WEEK UPPER LOW WELL AWAY FROM THE AREA AND NEXT DEVELOPING TROUGH DEEPENS ACROSS MUCH OF THE WEST. 850 TEMPERATURES WOULD SUPPORT HIGHS IN THE 90S...ALREADY IN THE FORECAST. THERE WILL BE A FRONT IN THE AREA...RIGHT NOW THE GFS/ECMWF HAVE IT ACROSS THE KS/NE BORDER BY THE END OF THE DAY...TEMPERATURES SLIGHTLY IMPACTED IN THAT AREA BUT STILL ABOVE AVERAGE. FRONT PUSHES THROUGH SATURDAY NIGHT WITH BOUNDARY LAYER RH SUGGESTING SOME POST FRONTAL STRATUS. UPPED THE CLOUD GRIDS A BIT TO HINT AT THIS. SLIGHTLY COOLER TEMPERATURES NOW EXPECTED ON SUNDAY BEHIND THE FRONT...ALTHOUGH EXACT POSITION IS IN QUESTION AND WILL OBVIOUSLY IMPACT HIGH TEMPERATURES. HAVE LOADED HPC WINDS AND MAX TEMP GRIDS FOR THE DAY GIVEN SOME SLIGHT DISAGREEMENT. TEMPERATURES WARM BACK UP MONDAY AS SOUTH/SOUTHEASTERLY WINDS REDEVELOP ON BACKSIDE OF DEPARTING SYSTEM. THERE IS SOME DISAGREEMENT BETWEEN THE ECWMF AND THE GFS/CANADIAN MODELS WITH THE UPPER FEATURES AS THE MAJORITY SHOW AN UPPER LOW OVER NORTHERN NEVADA WITH A TROUGH EXTENDING FROM IT AND HIGH PRESSURE COVERING MUCH OF THE MID ATLANTIC DOWN TO TEXAS. FINALLY FOR TUESDAY...QUITE WARM AGAIN WITH 850 THERMAL RIDGE OVER THE AREA AHEAD OF INTERMOUNTAIN WEST FAIRLY STRONG UPPER LOW. DDT && .AVIATION... VFR WITH SUNNY TO MOSTLY CLEAR SKIES ARE EXPECTED THROUGH 22Z BEFORE ADDITIONAL CLOUD COVER BEGINS MOVING IN FROM THE WEST AS THUNDERSTORMS DEVELOP OVER THE HIGHER TERRAIN AND BEGIN MOVING EAST. THUNDERSTORMS ARE EXPECTED TO STAY MAINLY NORTH OF INTERSTATE 70 THROUGH THE EVENING AND OVERNIGHT HOURS. HAVE INCLUDED A CHANCE OF THUNDERSTORMS BETWEEN 03Z AND 09Z AT KMCK WITH ONLY A MENTION OF CB AT KGLD AS A RESULT. EXPECT MVFR CONDITIONS WITH AREAS OF IFR CONDITIONS AT BOTH KMCK AND KGLD AFTER 09Z AS HIGHER CLOUDS BEGIN CLEARING OUT OVERNIGHT AND ABUNDANT LOW LEVEL MOISTURE LEADS TO THE DEVELOPMENT OF ADDITIONAL LOW CLOUDS AND AREAS OF FOG WITH VISIBILITIES BETWEEN 3 AND 5 MILES. LOCKHART && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && WFO GOODLAND
Hazardous weather outlook, Jun 3, 11:45 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT TUE JUN 3 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT TUE JUN 3 2008 /1145 AM CDT TUE JUN 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER AS THUNDERSTORMS DEVELOP OVER THE HIGHER TERRAIN OF COLORADO LATE THIS AFTERNOON AND MOVE EAST INTO SOUTHWEST NEBRASKA AND NORTHWEST KANSAS THIS EVENING AND OVERNIGHT. THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WITH A SLIGHT RISK OF SEVERE STORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY FROM THE LATE AFTERNOON INTO THE OVERNIGHT HOURS. DANGEROUS CLOUD TO GROUND LIGHTNING IS EXPECTED WITH ANY THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. LOCKHART
In the hours before
Special weather statement, Jun 3, 5:33 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 433 PM MDT TUE JUN 3 2008 COZ090-091-KSZ013-027-032315- KIT CARSON COUNTY-SHERMAN-WALLACE-YUMA COUNTY- 433 PM MDT TUE JUN 3 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...YUMA COUNTY IN NORTHEAST COLORADO...SHERMAN COUNTY IN NORTHWEST KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 431 PM MDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM BETHUNE TO 9 MILES SOUTH OF BURLINGTON TO 15 MILES NORTHWEST OF SHARON SPRINGS...AND MOVING NORTH AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 20. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 173 AND 214. FOLTZ
Local storm report, Jun 3, 6:14 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST 4 S BURLINGTON 39.25N 102.27W
06/03/2008 M58.00 MPH KIT CARSON CO ASOS
&&
HENDERSONSpecial weather statement, Jun 3, 6:29 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 529 PM MDT TUE JUN 3 2008 NEZ079-080-040030- DUNDY-HITCHCOCK- 529 PM MDT TUE JUN 3 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 526 PM MDT/626 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF CHAMPION TO 8 MILES NORTHWEST OF BENKELMAN TO 5 MILES SOUTHWEST OF BENKELMAN...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 20 AND 63. FOLTZ
Local storm report, Jun 3, 6:39 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
539 PM MDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND GST 1 NE GOODLAND 39.36N 101.70W
06/03/2008 M58 MPH SHERMAN KS ASOS
&&
HENDERSONSpecial weather statement, Jun 3, 6:48 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 548 PM MDT TUE JUN 3 2008 KSZ041-042-040045- GREELEY-WICHITA- 548 PM MDT TUE JUN 3 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WICHITA COUNTY IN WEST CENTRAL KANSAS AND GREELEY COUNTY IN WEST CENTRAL KANSAS... AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF HORACE...AND MOVING NORTHEAST AT 23 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 97 AND 119. FOLTZ
Local storm report, Jun 3, 7:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
619 PM MDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST WRAY 40.08N 102.23W
06/03/2008 M63 MPH YUMA CO PUBLIC
WIND GUST MEASURED AT A LOCAL IRRIGATION COMPANY IN WRAY.
&&
DFLOYDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:19 AM CDT | Flash Flood Watch | GLD | Hitchcock, Red Willow | 16 hr |
| Jun 4, 6:52 PM CDT | Tornado Warning | GLD | Dundy | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.